Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes muscle aches, sleeplessness and weight gain while on Metoprolol?

Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 1663 Questions

default
Posted on Fri, 20 Jul 2018 in Hypertension and Heart Disease
Question: My mother is 78 years old and very susceptible to medication. Her doctor gave her Metoprolol for high blood pressure and she is broken out in a rash and can barely walk. Muscle aches, can't sleep, and putting on weight. For a little history 3 years ago she had a bowel reduction surgery and was given something during surgery which was shutting her kidneys down. She spent 15 days in the hospital did not eat and gained 15 pounds due to the meds she was given in the hospital. A kidney specialist came in and said she made a true believer out of him as she is not good with meds. She is very sensitive to all meds. Had an allergy shot one year way back and ended up with a XXXXXXX stroke and vertigo and tenitis in her ear. Any suggestions? Can she just stop taking the Metoprolol?

doctor
Answered by Dr. Bhanu Partap 39 minutes later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello sir

After going through the medical details provided by you I understand your concern for her health and I would like to know few details here.

1. What all blood pressure meds she has tried till date?

2. What's her average blood pressure

3. What's her highest recorded bp

4. Any other medical illness she is suffering from

Kindly provide the details

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Bhanu Partap 10 hours later
She has been on a couple different BP medicines but not for any length of time.
Her highest BP was 180/100 normal BP for her is 150/85.
Other than that she is very healthy.

Do not know the types of BP meds she was on prior to this.
doctor
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Hello Again

Detailed Answer:
Thanks for the information.

Yes her blood pressure readings are high and this was the reason that she had stroke because hypertension is the most important reason for stroke or CVA.

I think she can try with low dose of Amlodipine which is a very good blood pressure control medicine after 60's. She can start with 2.5 mg Amlodipine and can slowly up tirade the dose weekly this her bp become stable around 140/90 mmhg.

I hope this information will be helpful.

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Bhanu Partap 53 minutes later
thank you
doctor
Answered by Dr. Bhanu Partap 20 minutes later
Brief Answer:
Hello Again

Detailed Answer:
It's my pleasure.

I wish her good healthy.

Kindly close the discussion and rate the answer.

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on